MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0671934J
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the powerloc was accessed to the port body of powerport and contrast medium was tried to infuse.However, contrast medium could not be infused into the port system.It was stated foreign material which looked like a part of septum was found at the tip of needle when powerloc needle was removed from the port body of powerport.The operator inferred that septum was cored by huber needle, which may have been cause needle occlusion.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an occluded infusion set was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one 19ga x 0.75¿ powerloc safety winged infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.Also received was a small fragment of clear material.Microscopic inspection of the sample did not reveal any evidence of occlusion.No occluding material was observed in the needle bevel and the bevel appeared well-formed and undamaged.Microscopic inspection of the clear material revealed it to be roughly triangular in shape.No biological residue was observed on or in the material.The diameter of the material was measured at a wider point using a digital microscope and found to be 0.0410¿.The needle bevel interior diameter was measured to be 0.0297¿.The material exhibited a regularly striated surface.The shape of the material did not correspond to the shape of the needle bore.Attempts to core a non-complainant port septum with the sample needle were unsuccessful.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration with no observed leaks.The effort required to infuse through the sample was comparable to that required for a similar non-complainant device.The size, shape and striated texture of the material suggested that it was not cut by the needle.The difference in shape between the bore and the material suggested that the material would not fully occlude the needle shaft if inserted.Additionally, the needle bevel appeared well formed and attempts to core a non-complainant port septum using the needle were unsuccessful.The lack of biological residue on the material suggested that the material likely did not originate within the patient and may have been introduced outside of the patient.Functional testing of the infusion set did not reveal any evidence of either full or partial occlusion.Consequently this complaint is unconfirmed at this time.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7870743
Report Number3006260740-2018-02423
Device Sequence Number1985967
Product Code LJT
UDI-Device Identifier00801741151453
UDI-Public(01)00801741151453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0671934J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1